MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303367
Medical Device Problem Codes Dull, Blunt (2407); Device Contamination with Chemical or Other Material (2944); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd interlink¿ vial access cannula was damaged and had issues with coring in the vials.Additionally, the device also had difficulty drawing large volumes and had air bubbles in the medication due to a loose connection to the mating component.The following information was provided by the initial reporter: "regular blunt tip has the blue dart has an added protrusion of plastic causes there to be more turbulence when drawing large volumes, customer has had large problem with air bubbles in the medications being drawn up.The vial access tip is not sharp enough to penetrate some of the vials and have plunged and several vial diaphragms into the vial and have lost control of medication".
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Additional Manufacturer Narrative
H6: investigation summary as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of product malfunction during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.A device history record review was not performed as the lot number is "unknown" for this complaint.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd interlink¿ vial access cannula was damaged and had issues with coring in the vials.Additionally, the device also had difficulty drawing large volumes and had air bubbles in the medication due to a loose connection to the mating component.The following information was provided by the initial reporter: "regular blunt tip has the blue dart has an added protrusion of plastic causes there to be more turbulence when drawing large volumes, customer has had large problem with air bubbles in the medications being drawn up.The vial access tip is not sharp enough to penetrate some of the vials and have plunged and several vial diaphragms into the vial and have lost control of medication.".

Brand Name
BD INTERLINK¿ VIAL ACCESS CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13510139
Report Number1911916-2022-00072
Device Sequence Number4474137
Product Code FMI
UDI-Device Identifier30382903033677
UDI-Public30382903033677
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number303367
Device Catalogue Number303367
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown